Estimating the Division Rate for the Growth-Fragmentation Equation

Abstract : Growth-fragmentation equations arise in many different contexts, ranging from cell division, protein polymerization, neurosciences etc. Direct observation of temporal dynamics being often difficult, it is of main interest to develop theoretical and numerical methods to recover reaction rates and parameters of the equation from indirect observation of the solution. Following the work done in (Perthame, Zubelli, 2006) and (Doumic, Perthame, Zubelli, 2009) for the specific case of the cell division equation, we address here the general question of recovering the fragmentation rate of the equation from the observation of the time-asymptotic solution, when the fragmentation kernel and the growth rates are fully general. We give both theoretical results and numerical methods, and discuss the remaining issues.
Document type :
Journal articles
Complete list of metadatas

Cited literature [16 references]  Display  Hide  Download
Contributor : Marie Doumic <>
Submitted on : Friday, October 21, 2011 - 2:53:50 PM
Last modification on : Friday, May 24, 2019 - 5:25:57 PM
Long-term archiving on : Thursday, November 15, 2012 - 10:16:17 AM


Files produced by the author(s)



Marie Doumic-Jauffret, Leon M. Tine. Estimating the Division Rate for the Growth-Fragmentation Equation. Journal of Mathematical Biology, Springer Verlag (Germany), 2013, 67 (1), pp.69-103. ⟨10.1007/s00285-012-0553-6⟩. ⟨hal-00634539⟩



Record views


Files downloads